Wisconsin, 2007Damaging Winds and Lightning Strike in Wisconsin, August 11 to 12, 2007
August 11 to 12, 2007 · NWS MKX · 17 events in 11 counties and zones
Pre-frontal clusters of thunderstorms became severe with powerful straight-line winds as they moved east-southeast at anywhere from 35 to 45 knots (40 to 52 mph) to the east-southeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $183,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Pre-frontal clusters of thunderstorms became severe with powerful straight-line winds as they moved east-southeast at anywhere from 35 to 45 knots (40 to 52 mph) to the east-southeast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 11, 2:04 PM CST, 8 hours 41 minutes earlier.
Area forecast discussion, Aug 11, 2:04 PM CST, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CDT SAT AUG 11 2007
.DISCUSSION...FORECAST FOCUS ON CONVECTION POTENTIAL FOR TONIGHT
AND POTENTIAL OF WEATHER SYSTEM FOR MONDAY NIGHT.
.SHORT TERM...NGM/RUC/GFS/NAM/WRF PROGS IN CLOSE AGREEMENT WITH BULK
OF OVERNIGHT CONVECTION EXPECTED TO PASS JUST NORTH OF CWA. MOST
PARAMETERS INCLUDING NOSE OF LOW LEVEL JET...BETTER DEFINED SHORT
WAVE AND HIGH PRECIPITATION EFFICIENCIES PROGGED TO COME TOGETHER
JUST NORTH OF CWA. HOWEVER CONVECTION TRYING TO FIRE UP OVER IOWA
IN AREA OF DECENT INSTABILITY JUST AHEAD OF FRONTAL SYSTEM DESPITE
700 MILLIBAR CAPPING TEMPERATURES AROUND +11C. THERE IS MORE
CONCERN THAT MIDDLE LEVEL TEMPERATURES WILL COLLAPSE BELOW 10C
AFTER 00Z AS INDICATED BY NAM/GFS/NGM PROGS AND WILL ALLOW
CONVECTION TO EITHER DEVELOP SOUTHWARD FROM NORTHERN WISCONSIN OR
CONTINUE TO MOVE EAST FROM NORTHERN IOWA DURING OVERNIGHT HOURS.
THIS SCENARIO IS DEPICTED QUITE WELL BY WRF CONVECTION LOOP. SO
WILL KEEP CHANCY CONVECTION IN FORECAST FOR TONIGHT AS
PRECIPITATION EFFICIENCIES HOVER ONLY BETWEEN 1 AND 1.25.
.LONG TERM...PROGS AGREE THAT CENTER OF 500 MILLIBAR UPPER HIGH
OVER SOUTHERN U.S. RETROGRADES WESTWARD SLOWLY SUNDAY AND
MONDAY...EFFECTIVELY SHARPENING NORTHWEST FLOW IN THE MIDDLE AND
UPPER LEVELS OVER CWA. THIS DRIVES A SURFACE HIGH PRESSURE ACROSS
GREAT LAKES REGION SUNDAY AND MONDAY. THEN GFS/NAM PROGS DEPICT A
FAIRLY STRONG SHORT WAVE AND ASSOCIATED SURFACE SYSTEM TO FORM IN
STRONG WARM AIR ADVECTION PATTERN OVER MINNESOTA MONDAY AND SWEEP
ACROSS THE CWA MONDAY NIGHT. HAVE BOOSTED RAIN CHANCES MAINLY LATE
MONDAY NIGHT FOR ALL OF CWA AS SYSTEM POOLS DECENT LOW LEVEL MOISTURE
ALONG FRONT WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES.
PRECIPITATION EFFICIENCIES RUNNING BETWEEN 1.5 AND 2.5.
.LONG LONG TERM...CWA REMAINS IN VICINITY OF GOOD UPPER FLOW. THIS
WILL INSURE RAPID PASSAGE OF WEATHER SYSTEMS FOR REMAINDER OF WEEK
WITH TIMING OF RAIN PRODUCING SYSTEMS SOMEWHAT UNCERTAIN.
&&
.AVIATION...IMMEDIATE AVIATION CONCERN IS CONVECTION ACRS CNTRL
WI/SE MN AND NRN IA. THE STRONGEST STORM IN CNTRL WI HAS DEVIATED
RIGHT OF ITS EASTWARD TREK SO WILL HAVE TO WATCH THIS CLOSELY. NO
SHORTAGE OF MOIST/UNSTABLE INFLOW INTO THIS STORM. OVERALL A WEAK
FRONTAL BNDRY BRINGS A CHANCE OF THUNDERSTORMS TO SRN WI TONIGHT
WITH LCL MVFR CIGS AND VSBYS IN THUNDERSTORMS. WILL GO WITH PROB 30
FOR ROUGHLY 05-12Z TIME FRAME. BL WINDS AND CLOUDS SHOULD KEEP FOG
FROM BECOMING A PROBLEM...EXPECTING ONLY RESTRICTIONS OF NOTE WITHIN
TSTMS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
ZAJDEL/10
Hazardous weather outlook, Aug 11, 7:00 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
800 PM CDT SAT AUG 11 2007
WIZ046-047-051-052-056>060-062>072-121100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
800 PM CDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD
FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS
NORTH OF A LINE STRETCHING FROM MILWAUKEE TO WHITEWATER TO
DARLINGTON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY
MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE
IS A ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
LMZ643>646-665-121100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
800 PM CDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD
FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS NORTH OF MILWAUKEE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WINDS TURNING SHARPLY TO THE NORTH BEHIND THE COLD FRONT AND
INCREASING TO 10 TO 20 KNOTS SUNDAY WILL BUILD WAVES CLOSE TO
SMALL CRAFT ADVISORY CRITERIA.
THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY
MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE
IS A CHANCE FOR THUNDERSTORMS WEDNESDAY.
DAVIS
WWW.WEATHER.GOV/MKX
Thunderstorm Wind, Sauk
- When
- August 11, 10:45 PM CST
- Where
- Sauk County, La Valle
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 43.580, -90.130
Powerful thunderstorm wind gusts to around 56 knots (65 mph) toppled many trees and power-poles/power-lines in and around La Valle.
Thunderstorm Wind, Sauk
- When
- August 11, 10:55 PM CST
- Where
- Sauk County, Reedsburg
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.530, -90.000
Powerful thunderstorm wind gusts to around 56 knots (65 mph) toppled many trees and power-poles/power-lines in and around Reedsburg.
Thunderstorm Wind, Marquette
- When
- August 11, 11:05 PM CST to 11:15 PM CST
- Where
- Marquette County, Oxford to Montello
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 43.780, -89.570
Powerful thunderstorm wind gusts to around 56 knots (65 mph) toppled many trees and power-poles/power-lines in a swath from Oxford to Montello.
Thunderstorm Wind, Columbia
- When
- August 11, 11:12 PM CST
- Where
- Columbia County, 8 mi E of Wisconsin Dells
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.630, -89.610
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and a power-pole/power-line.
Thunderstorm Wind, Iowa
- When
- August 11, 11:25 PM CST
- Where
- Iowa County, 5 mi NNW of Highland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.117, -90.418
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches. A power-line was damaged.
Thunderstorm Wind, Green Lake
- When
- August 11, 11:27 PM CST
- Where
- Green Lake County, Kingston
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.700, -89.120
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled many trees and a couple power-poles/power-lines in and around Kingston.
Thunderstorm Wind, Columbia
- When
- August 11, 11:30 PM CST
- Where
- Columbia County, 2 mi E of Pardeeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.530, -89.240
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches. A car-port was damaged by the tree debris.
Thunderstorm Wind, Dane
- When
- August 11, 11:37 PM CST
- Where
- Dane County, 4 mi NE of Roxbury
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.291, -89.614
Powerful thunderstorm wind gusts to around 56 knots (65 mph) toppled saeveral large trees and branches. A power-line was damaged.
Thunderstorm Wind, Dodge
- When
- August 11, 11:38 PM CST
- Where
- Dodge County, 3 mi NE of Randolph
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.561, -88.958
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches. A power-line was damaged.
Thunderstorm Wind, Fond du Lac
- When
- August 11, 11:40 PM CST
- Where
- Fond du Lac County, 1 mi E of Fairwater
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.750, -88.830
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches. A power-line was damaged.
Thunderstorm Wind, Iowa
- When
- August 11, 11:40 PM CST
- Where
- Iowa County, 3 mi N of Barneveld
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.063, -89.900
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches. A power-line was damaged.
Thunderstorm Wind, Dane
- When
- August 11, 11:51 PM CST
- Where
- Dane County, 1 mi E of Mt Horeb
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.000, -89.710
Powerful thunderstorm wind gusts to around 56 knots (65 mph) toppled saeveral large trees and branches. A power-line was damaged.
Lightning, Dane
- When
- August 12, 12:00 AM CST
- Where
- Dane County, Black Earth
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 43.130, -89.750
Lightning struck a blew apart a 60-foot pine tree which was about 30 feet from a residential home. Part of the generated electrical current fried the home's telephone line. The time is estimated within a plus or minus 15 minutes.
Thunderstorm Wind, Dane
- When
- August 12, 12:05 AM CST to 12:10 AM CST
- Where
- Dane County, 5 mi SW of Downtown Madison to 3 mi SSW of Downtown Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 43.019, -89.490
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches. Several power-lines were damaged.
Thunderstorm Wind, Green
- When
- August 12, 12:08 AM CST
- Where
- Green County, 10 mi WNW of New Glarus
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.875, -89.812
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches.
Thunderstorm Wind, Lafayette
- When
- August 12, 12:20 AM CST
- Where
- Lafayette County, 1 mi E of Belmont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.730, -90.310
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches.
Thunderstorm Wind, Jefferson
- When
- August 12, 12:41 AM CST
- Where
- Jefferson County, 2 mi E of Palmyra
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.880, -88.561
Powerful thunderstorm wind gusts to around 52 knots (60 mph) toppled saeveral large trees and branches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 11, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, August 11 to 12, 2007$307,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Florida, August 11, 2007$252,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Wisconsin, August 11, 20071 injured · $48,000 · 61 kt wind · 27 events
- Damaging Winds in Georgia, August 11, 2007$99,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, August 11, 2007$100,000 · 60 kt wind · 4 events
- Damaging Winds in Louisiana, August 11, 2007$30,000 · 55 kt wind · 3 events
- Damaging Wind in Colorado, August 11, 2007$30,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 11, 2007$6,000 · 1.75 in hail · 17 events
- Damaging Winds in Georgia, August 11, 200750 kt wind · 15 events
- Damaging Wind in Arizona, August 11, 2007$15,000 · 61 kt wind · 1 event
- Hail and Heavy Rain in Minnesota, August 11, 20070.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56020, 56021, 56022, 56024, 56034, 56023, 56025, 56028, 56030, 56029, 56032, 56026, 56051, 56036, 56042, 56040, 56038.